How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask dermdoc19 Your Own Question
dermdoc19, Dermatologist
Category: Dermatology
Satisfied Customers: 4124
Experience:  30 years practice in general and cosmetic dermatology
Type Your Dermatology Question Here...
dermdoc19 is online now
A new question is answered every 9 seconds

I have a rash on my stomach just below my belly button. I

Resolved Question:

I have a rash on my stomach just below my belly button. I originally thought it was due to laundry detergent and waist band, so i now use hypoallergenic detergent, but the rash is still there after many months. it has slowly worked its way lower and is no loger itchy near my belly button, but is nearing my pubic area. it is very localized, doesn't itch me until i undress and it is exposed to air, and does not itch for long once "scratched" real well.
Submitted: 5 years ago.
Category: Dermatology
Expert:  dermdoc19 replied 5 years ago.

dermdoc19 :

Would you be able to send a photograph. You can do so by clicking on the tree icon and uploading. Thank you.

dermdoc19 :

Ar there any other places you have the rash? Did you have any response to cortisone?

Customer: replied 5 years ago.



Here is a picture of the rash. the cortizone stops the itch, but does nothing to stop the cause, of which I cannot determine.

Expert:  dermdoc19 replied 5 years ago.
Sorry, the photo did not come through. Maybe you can try again or send it [email protected] Thank ;you.
Expert:  dermdoc19 replied 5 years ago.
Thank you for the photo. This looks most like a contact dermatitis, perhaps to the rubber which would be in the waist band. Sometimes re-exposure elsewhere can cause this to break out. Try avoiding rubber based product. A stronger corticosteroid such as Fluticasone would also help. Let me know if you have questions please.
dermdoc19 and other Dermatology Specialists are ready to help you
Customer: replied 5 years ago.
Thank you Dr. Oppenheim. I will try avoiding the rubber waist bands. It has to be something related to that! I've gone to the cotten covered waist bands AND have tucked my cotten t-shirt in under my waist band, but that still may not be good enough.

Related Dermatology Questions